Alert archive / New York / Special Marine Warnings in 2016

Special Marine Warning 73, NWS Buffalo, NY

September 17, 2016

NWS Buffalo, NY issued this special marine warning at Sep 17, 2016, 7:50 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2016, 7:50 PM EDT (23:50 UTC)
Expired
Sep 17, 2016, 8:45 PM EDT
In force
55 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Ft Drum radar (KTYX), 63 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

801 
WHUS51 KBUF 172350
SMWBUF
LOZ043>045-063>065-180045-
/O.NEW.KBUF.MA.W.0073.160917T2350Z-160918T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
750 PM EDT SAT SEP 17 2016

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM SODUS BAY TO STONY POINT...

* UNTIL 845 PM EDT.

* AT 749 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 NM NORTHWEST OF
  FAIR HAVEN...OR 15 NM NORTH OF SODUS BAY...MOVING EAST AT 50 KNOTS.

  HAZARD...WIND GUSTS 34 KNOTS OR GREATER. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. 

* LOCATIONS IMPACTED INCLUDE...
  SANDY ISLAND BEACH...NORTH POND...SELKIRK BEACH...SOUTHWICK BEACH...
  MEXICO BAY AND OSWEGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.

&&

LAT...LON 4361 7615 4356 7616 4351 7620 4348 7629
      4349 7640 4328 7677 4324 7701 4359 7700
      4363 7689 4363 7680 4369 7675 4387 7628
      4381 7618 4371 7616 4368 7611 4365 7610
TIME...MOT...LOC 2349Z 253DEG 51KT 4352 7686 

HAIL...0.00IN
WIND...>34KTS

$$

RSH
2 follow-up statements
439 
FZUS71 KBUF 180024
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
824 PM EDT SAT SEP 17 2016

LOZ043-063-180034-
/O.CAN.KBUF.MA.W.0073.000000T0000Z-160918T0045Z/
824 PM EDT SAT SEP 17 2016

...THE SPECIAL MARINE WARNING IS CANCELLED...

THE AFFECTED AREAS WERE...
  LAKE ONTARIO FROM SODUS BAY TO OSWEGO...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA 
AND NO LONGER POSES A SIGNIFICANT THREAT TO BOATERS.

LAT...LON 4361 7615 4356 7616 4351 7620 4348 7629
      4349 7640 4376 7655 4387 7628 4381 7618
      4371 7616 4368 7611 4365 7610
TIME...MOT...LOC 0024Z 253DEG 51KT 4366 7621 

$$

LOZ044-045-064-065-180045-
/O.CON.KBUF.MA.W.0073.000000T0000Z-160918T0045Z/
824 PM EDT SAT SEP 17 2016

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 845 PM EDT...

FOR THE FOLLOWING AREAS...
  LAKE ONTARIO FROM OSWEGO TO STONY POINT...

AT 824 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SANDY ISLAND
BEACH...OR 9 NM NORTHEAST OF MEXICO BAY...MOVING EAST AT 50 KNOTS.

HAZARD...WIND GUSTS 34 KNOTS OR GREATER. 

SOURCE...RADAR INDICATED. 

IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
         SUDDENLY HIGHER WAVES. 

LOCATIONS IMPACTED INCLUDE...
SANDY ISLAND BEACH...NORTH POND...SELKIRK BEACH...SOUTHWICK BEACH AND
MEXICO BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.

&&

LAT...LON 4361 7615 4356 7616 4351 7620 4348 7629
      4349 7640 4376 7655 4387 7628 4381 7618
      4371 7616 4368 7611 4365 7610
TIME...MOT...LOC 0024Z 253DEG 51KT 4366 7621 

HAIL...0.00IN
WIND...>34KTS

$$

RSH
358 
FZUS71 KBUF 180047
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
847 PM EDT SAT SEP 17 2016

LOZ044-045-064-065-180056-
/O.EXP.KBUF.MA.W.0073.000000T0000Z-160918T0045Z/
847 PM EDT SAT SEP 17 2016

...THE SPECIAL MARINE WARNING EXPIRED AT 845 PM EDT...

THE AFFECTED AREAS WERE... 
  LAKE ONTARIO FROM OSWEGO TO STONY POINT...

THE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A
SIGNIFICANT THREAT TO BOATERS.

LAT...LON 4361 7615 4356 7616 4351 7620 4348 7629
      4349 7640 4376 7655 4387 7628 4381 7618
      4371 7616 4368 7611 4365 7610
TIME...MOT...LOC 0036Z 253DEG 51KT 4366 7621 

$$

RSH

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 17, 3:10 PM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Sep 17, 3:10 PM EDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
310 PM EDT SAT SEP 17 2016

.SYNOPSIS...
A slow moving cold front will keep unsettled weather across our
region tonight into Sunday...as we can anticipate more beneficial
showers along with some possible thunderstorms. While some
improvement is expected late Sunday and Sunday night...noticeably
nicer weather will wait until Monday when high pressure will build
across the area from the Upper Ohio Valley. Mainly dry weather with
above normal temperatures will be featured for much of the remainder
of the week.

&&

.NEAR TERM /THROUGH SUNDAY/...
It will remain quite unsettled across the region tonight as the
second of a pair of frontal boundaries will slowly push across the
Lower Great Lakes. This will include the potential for some moderate
to heavy rain at times...although no hydrology related problems are
expected.

To start with...our environment will be prime for soaking rains as
PWAT values will be in the vicinity of 2 inches. These values will
be 3 STD above normal mid September values...which in this case
equates to a return interval of about once in a ten year period. In
any case...the plume of sub tropical moisture will slowly ease across
our forecast area during the course of the night and will support
rainfall amounts that could average more than inch for areas
mainly south and east of a line from Buffalo to Rochester.

The deep lift for the showers will be provided by several features.
The first will be the aforementioned slow moving cold front...but
even more significant in this case will be a strong 50kt low level
jet and strong upper level lift generated from a coupled H25 jet.
All of this will provide deep ascent for an airmass laden with
abundant GOMEX moisture. There will also be enough instability and
forcing to support some thunderstorms...especially over the Southern
Tier and Finger Lakes regions where some added instability will be
in place from limited afternoon heating.

After a 3-5 hour lull in pcpn behind the warm frontal pcpn from
the afternoon...showers and thunderstorms over Ohio will advect
across our region late this afternoon and evening. This activity
should blossom more than what is currently being observed...as the
above described forcing will come together/be focused over our
forecast area. As we work through the night...the widespread showers
and possible thunderstorms will taper off from the west.

On Sunday...while all of the guidance packages are in agreement that
much of the mid level moisture will be stripped away in the wake of
the cold front...there will still be abundant moisture in the low
levels. The front is also forecast to temporarily stall just to our
south and east as it will become parallel to the mid level flow
ahead of the supporting mid level shortwave. This will keep at least
the chance for showers and thunderstorms in place...particularly for
sites south and east of Buffalo and Rochester. The bulk of the day
will be rain free though with H85 temps in the vcnty of 14c keeping
a summery feel to the day as max temps will be int he mid to upper
70s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Low pressure will track into central Quebec Sunday night with a
trailing cold front slowly pushing its way east across western and
central New York. A parent mid level trough axis will shift east
from the Midwest states to western New York by Monday morning.
Chances of showers will linger into Sunday night along the slow
moving front. Low temperatures will also remain very mild only
slipping back into upper 50s and lower 60s Sunday night.

On Monday, the mid-level trough will cross New York pushing the
front and associated deeper synoptic moisture east into New
England. Incoming dry air and surface high pressure briefly
building in behind the departing front will help clear skies and
provide mainly dry weather with just a slight chance of a shower
east of Lake Ontario.

A secondary frontal system crossing the central Great Lakes Monday
night will cross the region Tuesday. Greater forcing does hold to
the north with only slight chance for any diurnally driven
showers. This second front is what will finally knock back
dewpoint temperatures into the more comfortable range of 50s F for
the midweek period.

Highs Monday will run in the mid to upper 70s for most with a few
isolated 80 degree readings possible toward the Finger Lakes.
Another mild night with lows only slipping back to between the mid
50s inland to mid 60s toward the lake shores.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
High confidence that this period will be above normal in
temperatures and largely quiet in terms of weather. Ridging over
the Ohio Valley will expand and intensify across the lower Great
Lakes as strong negative height anomalies dig through southern
Canada. A weak frontal will slide into the Great Lakes region
Thursday and Friday. This feature will be losing amplitude with
time and thus low level forcing not overly strong and mid level
forcing is peeling away to the northeast, as the shortwave trough
deamplifies moving through/atop large scale ridging. During the
time, the only real chance for any shower activity will be across
the North Country with the bulk of the area largely looking dry as
ridging continues to surge north.

By the weekend, questions begin to arise on whether shortwaves
will track close enough to the area for rain chances to drift
father to the south. Quite of bit of uncertainty and thus forecast
left largely dry save for low rain chances across the region on
Saturday.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Showers and possible thunderstorms associated with a warm front east
of Rochester will produce areas of MVFR cigs this afternoon...while
most of the far western sites will experience VFR conditions. The
exception will be at KJHW where MVFR cigs will persist.

For tonight...more widespread showers and scattered thunderstorms
will work into the region ahead of a cold front. This will lead to
deteriorating conditons with cigs for all sites lowering to MVFR
during the evening hours and to IFR levels after midnight or so.
LIFR cigs will be found at KJHW. There will also be the risk for
some low level wind shear.

On Sunday...fairly widespread IFR cigs early in the morning will
only slowly improve to MVFR by midday...then to VFR during the
afternoon. The lower cigs may be accompanied by some residual
showers.

Outlook...

Sunday Night...Cigs are likely to deteriorate to IFR to MVFR.
Monday...VFR.
Tuesday...Mainly VFR with a slight chance of showers.
Wednesday into Friday...VFR.

&&

.MARINE...
Freshening winds ahead of a slow moving cold front will support
small craft advisories that are in effect for most of the nearshore
waters...as well as for the IAG River and BUF Harbor.

In the wake of the front...a weakening pressure gradient will allow
winds to subside early on Sunday. Somewhat unsettled weather could
remain in place though into the afternoon as there will still be the
chance for some showers.

High pressure over the upper Ohio Valley Sunday evening will nose
across the Lower Great Lakes Sunday night and Monday. This will
allow for fine recreational boating conditions with light winds and
negligible waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through Sunday morning for NYZ007.
MARINE...Small Craft Advisory from 8 PM this evening to 5 AM EDT Sunday
         for LEZ020-040-041.
         Small Craft Advisory until 8 AM EDT Sunday for LOZ045.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Sep 17, 4:51 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
451 PM EDT SAT SEP 17 2016

NYZ007-182100-
JEFFERSON-
451 PM EDT SAT SEP 17 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-182100-
OSWEGO-LEWIS-
451 PM EDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-SLZ022-024-182100-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
451 PM EDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010>014-019>021-085-182100-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
451 PM EDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042-043-062-063-182100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
451 PM EDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Sep 17, 5:32 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
532 PM EDT SAT SEP 17 2016

NYZ001-002-010-011-085-172245-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...ORCHARD PARK...SPRINGVILLE
532 PM EDT SAT SEP 17 2016

...STRONG THUNDERSTORMS WILL MOVE THROUGH THIS EVENING...

AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL CROSS THE NIAGARA
FRONTIER BETWEEN 5:30 AND 7 PM EDT. THE THUNDERSTORMS WILL CONTAIN
DOWNPOURS THAT COULD RESULT IN A HALF TO ONE INCH OF RAIN IN LESS
THAN AN HOUR...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND
POSSIBLE WIND GUSTS TO 40 MPH.

RSH
Special weather statement, Sep 17, 5:41 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
541 PM EDT SAT SEP 17 2016

NYZ019-020-172300-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
541 PM EDT SAT SEP 17 2016

...STRONG THUNDERSTORMS WILL MOVE THROUGH THIS EVENING...

AN AREA OF SHOWERS CONTAINING A LINE OF STRONG THUNDERSTORMS WILL
CROSS THE WESTERN SOUTHERN TIER BETWEEN 5:30 AND 7:30 PM EDT. THE
THUNDERSTORMS WILL CONTAIN DOWNPOURS THAT WILL RESULT IN A HALF
TO ONE INCH OF RAIN IN LESS THAN AN HOUR...ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING AND POSSIBLE WIND GUSTS TO 40 MPH.

RSH
Local storm report, Sep 17, 6:29 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
629 PM EDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     WESTFIELD               42.32N  79.58W
09/17/2016                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN FROM WESTFIELD TO PORTLAND TO
            SHERIDAN. TIME ESTIMATED.

0550 PM     TSTM WND DMG     PORTLAND                42.37N  79.47W
09/17/2016                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN FROM WESTFIELD TO PORTLAND TO
            SHERIDAN. TIME ESTIMATED.

0555 PM     TSTM WND DMG     SHERIDAN                42.48N  79.24W
09/17/2016                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN FROM WESTFIELD TO PORTLAND TO
            SHERIDAN. TIME ESTIMATED.

&&

EVENT NUMBER BUF1601046
EVENT NUMBER BUF1601047
EVENT NUMBER BUF1601048

DK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 10:21 PM EDTBeach Hazards StatementBUFJefferson25 hr
Sep 17, 4:48 AM EDTSmall Craft AdvisoryBUF26 hr
Sep 17, 11:30 AM EDTSpecial Weather StatementBUFChautauqua45 min
Sep 17, 4:36 PM EDTSpecial Marine WarningBUF54 min
Sep 17, 5:22 PM EDTSevere Thunderstorm WarningBUFChautauqua38 min
Sep 17, 5:28 PM EDTSpecial Marine WarningBUF62 min
Sep 17, 6:00 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie45 min
Sep 17, 6:13 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans47 min
Sep 17, 6:36 PM EDTTornado WarningBUFCattaraugus24 min
Sep 17, 6:37 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans53 min
Sep 17, 6:42 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Wyoming48 min
Sep 17, 6:56 PM EDTSpecial Marine WarningBUF94 min
Sep 17, 7:00 PM EDTTornado WarningBUFCattaraugus30 min
Sep 17, 7:30 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wayne60 min

Nearby

Special Marine Warnings in New York, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.